# SDR ESPA202510010675

- Difficulty date: October 1, 2025
- Submitted: October 1, 2025
- Operation: Air carrier
- Aircraft: N405PA
- Make and model: Emb EMB-120ER
- Aircraft serial: 120160
- Aircraft time: 25,405 hours, 36,813 cycles
- Engine: Pwa PW118
- Engine time: 27,312 hours, 38,522 cycles
- Propeller: Hamstd 14RF9
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 310470001
- Part serial: 115371
- Condition: Fire
- Location: Left
- Part time: 27,312 hours, 38,522 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, Y, J
- Precautionary procedure: F, A

## Discrepancy

TRANSPORTING PASSENGERS FROM KNTD TO KNSI. ONCE THE ACFT BEGAN CLIMBING TO CRUISE ALTITUDE, CAPT & 1ST OFFICER  NOTICED SIGNS OF A LT ENGINE FAILURE & RESPONDED TO AN ENGINE FAILURE. FA1 NOTIFIED CAPT OF THE ENG FIRE, & CAPT ATTEMPTED TO PUT OUT THE FIRE WHILE 1ST OFF DECLARED AN EMERGENCY TO ATC. CAPT SUCCESSFULLY EXTINGUISHED FIRE MID-FLIGHT.  ACFT LANDED SAFELY,  FIRE DEPART CONFIRMED FIRE EXTINGUISHED. ENGINE 1 SUSTAINED SUBSTANTIAL FIRE DAMAGE, BUT FIRE WAS CONTAINED WITHOUT AIRFRAME FIRE OR EXPLOSION. BASED ON EXAMINATION BY PAGS MAINTENANCE TECHS, EVIDENCE INDICATES THAT EVENT WAS PRECIPITATED BY A SUDDEN STOPPAGE OF CORE COMPONENTS OF ENGINE’S ROTATING ASSY, CONSISTENT WITH A MAIN SHAFT BEARING FAILURE. THIS SUDDEN STOPPAGE DISRUPTED THE ANNULAR COMBUSTION PATTERN WITHIN THE BURNER CAN, PERMITTING UNBURNED FUEL TO MIGRATE INTO THE TAILPIPE, WHERE IT IGNITED. ONCE THE CREW EXECUTED SHUTDOWN & FIRE CHECKLIST THE TAILPIPE FIRE EXTINGUISHED.
